Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 257, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Oct 23, 2021, 3:27 PM CDT for Baxter County, Fulton County, Arkansas. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 23, 2021, 3:27 PM CDT (20:27 UTC)
- Expired
- Oct 23, 2021, 4:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baxter County, AR, Fulton County, AR
The radar
The Springfield radar (KSGF), 136 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 3:32 PM CDT | HAIL 1 | 1 Ese Dogwood Park, AR | |
| Oct 23, 3:43 PM CDT | TSTM WIND 46 | 3 Nne Mountain Home, AR | THUNDERSTORM WIND GUST OF 46 MPH REPORTED 3 NNE OF MOUNTAIN HOME. |
| Oct 23, 3:43 PM CDT | HAIL 1 | 3 Nne Mountain Home, AR | QUARTER SIZE HAIL REPORTED 3 NNE OF MOUNTAIN HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
200
WUUS54 KLZK 232027
SVRLZK
ARC005-049-232115-
/O.NEW.KLZK.SV.W.0257.211023T2027Z-211023T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
327 PM CDT Sat Oct 23 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northeastern Baxter County in north central Arkansas...
West central Fulton County in north central Arkansas...
* Until 415 PM CDT.
* At 327 PM CDT, a severe thunderstorm was located over Fawn Park, or
near Mountain Home, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mountain Home... Salesville...
Briarcliff... Norfork Dam...
Diamond Bay... Ozark Regional Airport...
Gamaliel Landing... Fawn Park...
Colfax... Midway in Baxter County...
Vidette... Clarkridge...
Gamaliel... Robinson Point Landing...
Henderson... Gepp...
Norfork Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3635 9249 3650 9237 3642 9203 3621 9221
TIME...MOT...LOC 2027Z 301DEG 34KT 3639 9235
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 3:08 PM CDT, 19 minutes earlier.
Area forecast discussion, Oct 23, 3:08 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 308 PM CDT Sat Oct 23 2021 .SHORT TERM...Tonight Through Monday A strong upper low is just north of the Great Lakes with an upper ridge over the Plains. An upper trough will move into the Rockies tonight and this will move through Arkansas Sunday night. An upper ridge will build across Arkansas Monday. A cold front will approach Sunday with increasing moisture ahead of the front. The low level jet will be increasing through the day Sunday and 1500-2000 MLCAPE is expected. Severe thunderstorms will be possible late in the afternoon into the night with a focus in north Arkansas. Rain should exit east Arkansas by 12z Monday, then high pressure builds over the state. Lows tonight will be in the 50s and around 50 northwest to upper 60s southeast. Highs Sunday will be in the upper 70s to mid 80s and in the mid 60s to mid 80s Monday. && .LONG TERM...Monday Night Through Saturday To begin the period, high pressure will be present over the state as we will be between two upper level lows. One will be off to the east up in the Great Lakes (came through in short term) and the other will be off to our west located in the Rockies. The system in the Rockies will be of interest in the long term. This next system looks to move in Tuesday evening into Wednesday moving out of the area sometime Thursday night. Right now, there is some uncertainty on timing with the low as the Euro is slightly slower and tracks it a little farther south of the GFS. These differences should get resolved over the next couple of days once the low becomes more defined out west. What we know right now...there appears to be some threat for severe, primarily during the afternoon hours. Exact impacts are still uncertain as timing and location are major factors in severe weather impacts. We will continue to monitor this system and will provide updates as needed. Overall, temperatures are forecasted to be fairly mild through the first half of the long term period due southerly flow and increased dewpoints. Temperatures will then return to normal for this time of the year for the second half of the period. High temperatures will remain in the upper 60s and 70s across much of the state dropping into the upper 50s to upper 60s after the system pushes out Thursday. Lows will remain in the 50s and 60s to begin the period, dropping into the 40s late in the period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 65 82 58 71 / 10 40 90 0 Camden AR 65 83 65 81 / 10 30 50 10 Harrison AR 64 79 51 65 / 10 70 70 0 Hot Springs AR 66 83 61 79 / 10 50 80 0 Little Rock AR 67 83 63 77 / 10 40 80 10 Monticello AR 67 86 68 83 / 10 20 50 20 Mount Ida AR 65 83 59 78 / 10 50 70 0 Mountain Home AR 63 81 52 66 / 10 70 80 0 Newport AR 66 83 61 72 / 10 30 90 10 Pine Bluff AR 67 85 66 80 / 10 30 70 10 Russellville AR 66 84 58 77 / 10 60 80 0 Searcy AR 65 83 61 75 / 10 40 90 10 Stuttgart AR 67 85 66 78 / 10 30 80 10 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...51 / Long Term...233
Hazardous weather outlook, Oct 23, 5:00 AM CDT, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Sat Oct 23 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-241000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-Izard- Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan- Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring- Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 500 AM CDT Sat Oct 23 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and maybe a few rumbles of thunder will be possible in areas close to the Arkansas and Missouri border today. Otherwise, mostly dry conditions will be noted, with breezy southerly winds bringing above average temperatures and increasing moisture. .DAYS TWO THROUGH SEVEN...Sunday Through Friday A storm system will move into the region late this weekend, and bring the potential for widespread rain and thunderstorms. At this time, severe weather appears most likely late Sunday night into early Monday morning. All severe hazards will be possible including damaging winds and hail, and a potential of isolated tornadoes. The threat for severe weather will decrease after sunrise Monday morning. Another round of thunderstorms is possible by the middle of the week, with strong to severe storms possible on Wednesday. However, there is a lot of uncertainty this far out in time, so refer to the latest forecasts in the coming days as the situation becomes more clear. .Spotter Information Statement... Spotter activation may be needed Sunday night. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 2:44 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 46 min |
| Oct 23, 3:48 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 42 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.